MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50321
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: inventory manager.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty of the peroneal artery and using a advance 14 lp low profile balloon catheter, the balloon leaked due to a tear in the material.The balloon was never able to be inflated.Contrast could be seen coming from it after first attempting to inflate it.A pinhole was observed and was leaking through that.A 6 french 45cm ansel was utilized during the procedure, as well as an inflation device.The balloon was removed through the sheath.There was no tortuous or calcified anatomy noted.There was no blood noted in the inflation device.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angioplasty of the peroneal artery, using an advance 14 lp low profile balloon catheter, the balloon leaked due to a tear in the material.The balloon was never able to be inflated.Contrast could be seen coming from it after first attempting to inflate it, and a pinhole was observed.A 6 french 45cm ansel was utilized during the procedure, as well as an inflation device.The balloon was removed through the sheath.There was no tortuous or calcified anatomy noted.There was no blood noted in the inflation device.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Physical examination and testing of the device confirmed leaking from the device, but it was leaking from the catheter shaft.There was not a tear in the balloon material as originally reported.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.The product ifu instructs ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to the design or manufacturing of the device, was the cause of this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was sent.
 
Additional Manufacturer Narrative
H1 = upon review of the file, it was discovered that the complaint device was leaking from a hole in the catheter shaft, not the balloon material as originally reported.Per a search of risk documentation and previous complaint data, there is no evidence to suggest that this device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12857614
Report Number1820334-2021-02560
Device Sequence Number3808312
Product Code LIT
UDI-Device Identifier10827002503219
UDI-Public(01)10827002503219(17)240525(10)13982120
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Model NumberG50321
Device Catalogue NumberPTAX4-14-170-2.5-4
Device Lot Number13982120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer03/02/2022
03/02/2023
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date03/09/2022
03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown